Gynecology / Women's Health Expert Forum
implantation bleeding
About This Forum:

This forum is for questions and support regarding gynecology issues such as: Cervical Disorders, Colposcopy, Cramps, Cystitis, Fallopian Tube Disorders, Menstruation, Ovarian Disorders, PAP Test, Pelvic Exam, PID, PMS, Surgery, Tests, Ultrasound, Uterine Disorders, Vaginal Disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

implantation bleeding

My last period was 4/22/2009.  About one week ago 5/10/2009, I began lightly spotting.  At first, i thought that my cycle was off and i was just going to start my period early, but, still have not gotten my period.  I am on the pill, and it has always been very reliable in the past when it comes to regulating my cycle.  As of today, I was suppose to start my brown cycle of pills, the cycle that indicates your period, but, as my husband and I were worried that the spotting could be implantation bleeding, I actually went off of the pill 2 days ago.  In the past, if i had accidentally forgotten to take my pill, i would begin my period withing 6-8 hours of skipping a pill, even if i were mid cycle.  However, it's been 2 days and still I have not begun my period.  I did take a pregnancy test 2-3 days ago that came back negative.  So here's my question...am I just having a weird cycle, or am i experiencing implantation bleeding?  Also, could it be possible that me being on the pill produced a false negative or i just tested too early?  When should I try to test again?  

One more thing, i have heard of women who go through periods of weight loss that will disrupt their menstrual cycle, I have recently lost about 20 lbs over the last 2 months.  Could this be a factor?
Related Discussions
603463_tn?1220630455
Hi!
If you are due for your period, and your pregnancy test was a reliable brand, it is probably just a wierd cycle.  I do think that the weight loss (congratulations) could have something to do with it.
My best advice is to go ahead and start the new pack when you are due to start.  You may want to take a confirmatory preg test before starting the new medication containing pills.  Then see what happens at the end of the next cycle too.
Sometimes when a woman has been on the pill for awhile, her period may dwindle down to nothing but spotting for a day or two.  We can then leave things alone and enjoy the light period, or switch doses of pills for 2-3 packs to build the uterine lining back up again so that there is something to flow when the time comes.  Some people get too nervous with the light spotty periods, and like to know for sure that they're OK.
The pills won't cause a false negative by the way  Also, pills won't cause a birth defect in there is an OOPs.
Good luck!
Dr B
Blank
Continue discussion Blank
This Forum's Experts
603463_tn?1220630455
Elaine Brown, MDBlank
Elaine Brown, MD - BLOG
Billings, MT
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank